Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

March 31, 2012Carter County, Oklahoma

NWS Norman, OK issued this special weather statement at Mar 31, 2012, 2:13 AM CDT for Carter County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 2:13 AM CDT (07:13 UTC)
Expired
Mar 31, 2012, 2:45 AM CDT
In force
32 min
Issued by
NWS Norman, OK

County Carter County, OK

The radar

The Norman radar (KTLX), 126 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS84 KOUN 310713
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
213 AM CDT SAT MAR 31 2012

OKZ046-047-051-310745-
MARSHALL OK-JOHNSTON OK-CARTER OK-
213 AM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHWESTERN JOHNSTON AND CARTER COUNTIES UNTIL 245 AM CDT...

AT 210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARDMORE...
MOVING NORTHEAST AT 25 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ARDMORE...LONE GROVE...DICKSON...MANNSVILLE...GENE AUTRY AND 
RUSSETT. 

LAT...LON 3425 9732 3433 9686 3411 9675 3408 9730
TIME...MOT...LOC 0710Z 244DEG 23KT 3419 9715 
$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:45 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 30, 10:45 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT FRI MAR 30 2012

.AVIATION...
IFR CONDITIONS IN CEILINGS AND FOG ARE LIKELY IN THE SOUTHWEST AND
CENTRAL PART OF OKLAHOMA 310900-211500. SOUTH WIND WILL INCREASE
LATE SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 936 PM CDT FRI MAR 30 2012/

UPDATE...
WE HAVE REMOVED MOST MENTIONABLE POPS FROM THE FORECAST THIS
EVENING. WEAK FORCING RESULTED IN VERY LITTLE TO NO SHOWER AND
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING...ALTHOUGH
ONE BRIEFLY TRIED ALONG A DIFFUSE LOW LEVEL CONFLUENT ZONE OVER
WESTERN GARVIN COUNTY A COUPLE OF HOURS AGO. FOR TONIGHT...CLEAR
SKIES AND LIGHT WINDS WITH DEWPOINTS IN THE LOW TO MID 60S WILL
LIKELY RESULT IN FOG DEVELOPING ACROSS A GOOD PORTION OF THE CWA.
THERE COULD BE SOME PATCHY DENSE FOG NEAR SUNRISE ESPECIALLY OVER
SOUTHERN OK WHERE DEWPOINT DEPRESSIONS ARE ALREADY 4-5F. THE
UPDATED ZONES WILL BE SENT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  82  61  91 /  10  10   0   0
HOBART OK         59  83  59  89 /  10  10   0   0
WICHITA FALLS TX  58  86  63  94 /  10  10   0   0
GAGE OK           49  83  55  89 /  10  10   0   0
PONCA CITY OK     58  84  61  89 /  10  10   0   0
DURANT OK         63  83  66  86 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/09/09
Hazardous weather outlook, Mar 30, 9:51 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT FRI MAR 30 2012

OKZ004>048-050>052-TXZ083>090-010300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
951 PM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SHOWERS AND THUNDERSTORMS MAY IMPACT SOUTH CENTRAL AND
SOUTHEASTERN OKLAHOMA DURING THE OVERNIGHT HOURS...BUT WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED.

DISCUSSION...
VERY LITTLE THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE
OVERNIGHT HOURS...ALTHOUGH ONE OR TWO THUNDERSTORMS CAN NOT BE
RULED OUT ACROSS SOUTHERN AND SOUTHEASTERN OKLAHOMA. FOG WILL
LIKELY DEVELOP LATE TONIGHT AND INTO THE EARLY MORNING HOURS
MAINLY ALONG AND WEST OF I-35...AND SOUTH OF I-40.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
 			NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
FOG MAY RESULT IN REDUCED VISIBILITY LATE TONIGHT THROUGH EARLY
SATURDAY MORNING. MOTORISTS SHOULD BE ON THE LOOK OUT FOR
FOG...ESPECIALLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
AFTER A DRY WEEKEND...A CHANCE OF THUNDERSTORMS WILL RETURN ON
MONDAY AND TUESDAY. GIVEN THE TIME OF YEAR...SEVERE WEATHER MAY BE A
POSSIBILITY EARLY NEXT WEEK...BUT THE LEVEL OF RISK IS UNCERTAIN AT
THIS TIME.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

In the hours before

Special weather statement, Mar 31, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
213 AM CDT SAT MAR 31 2012

OKZ046-047-051-310745-
MARSHALL OK-JOHNSTON OK-CARTER OK-
213 AM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHWESTERN JOHNSTON AND CARTER COUNTIES UNTIL 245 AM CDT...

AT 210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARDMORE...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ARDMORE...LONE GROVE...DICKSON...MANNSVILLE...GENE AUTRY AND
RUSSETT.

LAT...LON 3425 9732 3433 9686 3411 9675 3408 9730
TIME...MOT...LOC 0710Z 244DEG 23KT 3419 9715

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:48 AM CDTSpecial Weather StatementOUNCarter27 min
Mar 31, 3:33 AM CDTSpecial Weather StatementOUNJohnston27 min
Mar 31, 4:51 AM CDTSpecial Weather StatementOUNMarshall24 min
Mar 31, 5:16 AM CDTSpecial Weather StatementOUNBryan29 min
Mar 31, 5:27 AM CDTSevere Thunderstorm WarningOUNBryan63 min
Mar 31, 5:33 AM CDTDense Fog AdvisoryOUNBeckham, Caddo, Comanche, Cotton, Grady, Greer and 7 more4 hr

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.